Alert archive / New York / Tornado Warnings in 2025
Tornado Warning 1, NWS Albany, NY
NWS Albany, NY issued this tornado warning at Sep 6, 2025, 1:23 PM EDT for Columbia County, Dutchess County, New York. It was in force for 37 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2025, 1:23 PM EDT (17:23 UTC)
- Expired
- Sep 6, 2025, 2:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Columbia County, NY, Dutchess County, NY
The radar
The Albany radar (KENX), 69 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 1:37 PM EDT | TSTM WND DMG | 3 Wsw Ancram, NY | A tree was down on power lines with another power pole snapped on Route 11 just north of Barnett Road in Gallatin. |
| Sep 6, 1:37 PM EDT | TSTM WND DMG | 3 Wsw Ancram, NY | Social media report of a tree down on Route 11 just north of Route 7 southwest of Ancram. |
| Sep 6, 1:37 PM EDT | TSTM WND DMG | 3 Wsw Ancram, NY | Tree down in a yard along Route 11 north of Barnett Road. |
| Sep 6, 1:38 PM EDT | TSTM WND DMG | 2 Wsw Ancram, NY | Social media report and photo of a few trees down on County Route 7 just west of Elsohn Road near Gallatin. |
| Sep 6, 1:39 PM EDT | TSTM WND DMG | 1 Sw Ancram, NY | Tree down over the roadway near intersection of County Road 7 and Hall Hill Rd. |
| Sep 6, 1:44 PM EDT | TSTM WND DMG | 3 Ene Ancram, NY | Tree and wires down across the roadway. |
| Sep 6, 1:45 PM EDT | TSTM WND DMG | 4 Ese Ancram, NY | Large Tree branch blocking the road near Over Mtn Rd and East Ancram Rd. |
| Sep 6, 1:45 PM EDT | TSTM WND DMG | 4 Ese Ancram, NY | Twitter/ report: Large Tree branch blocking the road near Over Mtn Rd and East Ancram Rd. |
| Sep 6, 1:46 PM EDT | TSTM WND DMG | 2 Ne Pine Plains, NY | Tree through roof of house. Ancram Fire Dept dispatched and enroute to location. |
| Sep 6, 1:54 PM EDT | TSTM WND DMG | 1 E Ancram, NY | Multiple trees down per 911 dispatch near State Route 82 and Wiltsie Bridge Rd in Town on Ancram. |
| Sep 6, 2:06 PM EDT | TSTM WND DMG | 1 Sw Ancram, NY | Tree down over the roadway near intersection of County Road 7 and Hall Hill Rd. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 6, 1:13 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.4 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
130
WFUS51 KALY 061723
TORALY
NYC021-027-061800-
/O.NEW.KALY.TO.W.0001.250906T1723Z-250906T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Albany NY
123 PM EDT Sat Sep 6 2025
The National Weather Service in Albany has issued a
* Tornado Warning for...
Northern Dutchess County in east central New York...
Southwestern Columbia County in east central New York...
* Until 200 PM EDT.
* At 122 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Red Hook, or near Rhinebeck, moving northeast at
30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Pine Plains around 135 PM EDT.
Ancram around 140 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Cokertown, Whitehouse Crossing, Pachin Mills, Ancramdale, Kerleys
Corners, Dutchess County Fairgrounds, Weed Mines, Linden Acres,
Craryville, and Mount Riga.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany
LAT...LON 4194 7396 4201 7393 4205 7393 4221 7357
4209 7351 4205 7350 4205 7349 4197 7349
4185 7389
TIME...MOT...LOC 1722Z 241DEG 26KT 4197 7386
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
WASULA3 follow-up statements
579
WWUS51 KALY 061742
SVSALY
Severe Weather Statement
National Weather Service Albany NY
142 PM EDT Sat Sep 6 2025
NYC021-027-061800-
/O.CON.KALY.TO.W.0001.000000T0000Z-250906T1800Z/
Dutchess NY-Columbia NY-
142 PM EDT Sat Sep 6 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM EDT FOR
NORTHEASTERN DUTCHESS AND SOUTHWESTERN COLUMBIA COUNTIES...
At 141 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Ancram, or 13 miles east of Saugerties, moving
northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Ancram around 145 PM EDT.
Copake around 150 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Whitehouse Crossing, Pachin Mills, Ancramdale, Weed Mines,
Craryville, Mount Riga, Nevis, Silvernails, Jackson Corners, and
Pulvers Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4202 7382 4207 7387 4221 7357 4209 7351
4205 7350 4205 7349 4197 7349 4190 7374
TIME...MOT...LOC 1741Z 241DEG 26KT 4204 7369
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
WASULA830
WWUS51 KALY 061752
SVSALY
Severe Weather Statement
National Weather Service Albany NY
152 PM EDT Sat Sep 6 2025
NYC027-061801-
/O.CAN.KALY.TO.W.0001.000000T0000Z-250906T1800Z/
Dutchess NY-
152 PM EDT Sat Sep 6 2025
...THE TORNADO WARNING FOR NORTHEASTERN DUTCHESS COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has weakened
weakened. moved out of the warned area. Therefore, the warning has
been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central New York.
&&
LAT...LON 4198 7353 4200 7367 4203 7366 4208 7366
4221 7357 4209 7351 4205 7350 4205 7352
4204 7352 4199 7353
TIME...MOT...LOC 1751Z 241DEG 26KT 4208 7360
$$
NYC021-061800-
/O.CON.KALY.TO.W.0001.000000T0000Z-250906T1800Z/
Columbia NY-
152 PM EDT Sat Sep 6 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM EDT FOR SOUTH
CENTRAL COLUMBIA COUNTY...
At 151 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Ancram, or 14 miles southwest of Great Barrington,
moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Copake around 155 PM EDT.
Other locations impacted by this tornadic thunderstorm include Copake
Falls, Ancramdale, Barton Corners, Boston Corner, Copake Lake, Weed
Mines, Craryville, Pumpkin Hollow, and West Copake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4198 7353 4200 7367 4203 7366 4208 7366
4221 7357 4209 7351 4205 7350 4205 7352
4204 7352 4199 7353
TIME...MOT...LOC 1751Z 241DEG 26KT 4208 7360
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
TAW891
WWUS51 KALY 061758
SVSALY
Severe Weather Statement
National Weather Service Albany NY
158 PM EDT Sat Sep 6 2025
NYC021-061808-
/O.EXP.KALY.TO.W.0001.000000T0000Z-250906T1800Z/
Columbia NY-
158 PM EDT Sat Sep 6 2025
...THE TORNADO WARNING FOR SOUTH CENTRAL COLUMBIA COUNTY WILL EXPIRE
AT 200 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central New York.
&&
LAT...LON 4198 7353 4200 7367 4203 7366 4208 7366
4221 7357 4209 7351 4205 7350 4205 7352
4204 7352 4199 7353
TIME...MOT...LOC 1758Z 241DEG 26KT 4210 7355
$$
WASULAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this tornado warning went out at Sep 6, 12:53 PM EDT, 30 minutes earlier.
Area forecast discussion, Sep 6, 12:53 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 1253 PM EDT Sat Sep 6 2025 .SYNOPSIS... A line of showers and thunderstorms will continuing moving across the region this afternoon and tonight in advance of a cold front that is slowly moving through the area. Some of the storms will be strong to severe and will be capable of producing strong wind gusts and heavy downpours. Behind this storm system, a prolonged stretch of dry weather, along with cooler and less humid conditions, is expected for Sunday through much of next week. && .DISCUSSION... Key Message: - Strong to severe storms expected across the lower Hudson Valley, Berkshires and northwest Connecticut this afternoon and early evening. Damaging winds, large hail and an isolated tornado are all possible with the strongest activity. Early afternoon water vapor imagery showing a well-defined upper shortwave approaching the eastern Great Lakes, with sfc observations showing main cold front now stretched along a line from Springfield, VT (VSF) southwest to Monticello, NY (MSV). Ahead of this boundary, temperatures have warmed into the upper 70s to low 80s, with dewpoints residing in the upper 60s to low 70s. Meanwhile, areas west and northwest of the front show temps in the lower to middle 60s. Main concerns heading into the mid afternoon/early evening hours will be focused across the lower Hudson Valley, Berkshires and Litchfield County areas, as ingredients remain in place for developing severe thunderstorm activity later today. Very interesting depiction of the contrasting airmasses can be seen on the ALB and OKX observed soundings from this morning's 1200 UTC launch. While ALB largely resided in a mostly stable airmass immediately along the front this morning, the sounding from OKX paints an entirely different picture, with large amounts of elevated buoyancy seen with MUCAPE values of nearly 2500 J/kg. In addition, both soundings indicating strengthening wind fields aloft as mid- level jet along the east side of approaching trough axis continues to track east with time. All this to say, things may become fairly interesting in the next few hours as strong buoyancy combined with stregthening shear fields will set the stage for severe storms across the aforementioned locations later today. In terms of severe weather expectations, large buoyancy across the lower Hudson Vly and points northeast through the Berkshires could support large hail growth, especially considering the large elevated instability as seen on OKX's sounding this morning. This is further verified on latest SPC Mesoanalysis which shows a sharping MLCAPE axis of nearly 1500 J/kg extending from Dutchess and Orange Counties, northeast into central Massachusetts. In terms of strong wind gust potential, SPC Mesoanalysis values are already above 700 J/kg extending from the lower Hudson Vly northeast through western Connecticut. Expect these magnitudes to only increase through the afternoon as surface instability increases with peak daytime heating ahead of the front. Finally, with respect to tornado potential, quick look at RAP plan view 0-1, 0-3 and 0-6 km bulk shear vectors on AWIPS does show some modest veering with height over these layers, however fcst soundings from BUFKIT really do show uni- directional wind profiles later today across our fcst zones. Right now, SPC Mesoanalysis 0-1km SRH highlights the I-91 corridor and points east later today, with NAM BUFKIT fcst soundings for HFD showing more low-level veering this afternoon than areas further west. Regardless, the risk for a tornado or two is certainly non-zero the further east towards the I-91 corridor you go given the strong wind fields aloft and better low-level veering. All told, active radar monitoring expected later this afternoon. Severe convective activity should rapidly come to an end by 00z this evening with loss of daytime heating, and weaker forcing overall as initial shortwave energy translates northeast away from our area. Another round of shwrs can be expected overnight as sfc low now located across the southwest Pennsylvania lifts north along the nearly stalled front. Another round of shwrs will be possible early Sunday as next piece of shortwave energy rotates through the area, however drier conditions should return by afternoon. High temps across the entire fcst area on Sunday will struggle to reach the 70 degree mark across higher terrain locations, while low 70s dominate through the Hudson Vly. Beyond this, high pressure looks to be in firm control as we start the work week with below normal temps and low humidity prevailing on Monday. Temps will begin to moderate back closer to seasonable levels Tuesday and Wednesday with temps reaching the lower to mid 70s both days. Next weather feature of interest will arrive Thursday as another cold front sags south across the Northeast. Right now, models largely show this feature passing as a dry front, however cooler than normal temps look to make a return by late week and next weekend as we reside in a post frontal airmass. && .AVIATION /16Z SATURDAY THROUGH WEDNESDAY/... Through 12z Sunday...VFR conditions prevail across all terminals this morning, with the exception of KPSF where an MVFR ceiling is currently in place, as clouds increase from northwest to southeast in response to an incoming cold front and upper- level disturbance. According to infrared satellite, KPSF should be returning to VFR shortly. VFR conditions will then be in place throughout the morning before showers and thunderstorms develop to force MVFR to IFR conditions. Thunderstorms are more probable at KPOU and KPSF this afternoon and evening, though cannot be ruled out at KALB so kept a PROB30 group in to convey remaining uncertainty. Timing remains a bit uncertain for convection this afternoon but the main window now looks to fall between 17 to 21z. Gradual improvements throughout the evening will eventually see the return of VFR conditions tonight. Additional showers could impact KPOU and KPSF within the last 6 hours of the period as a wave of low pressure nears the region. Therefore, PROB30 groups were included to account for this but VFR conditions were maintained as precipitation should be light. Winds throughout the period will primarily prevail out of the northwest at sustained speeds under 10 kt. Stronger thunderstorms at KALB/KPOU/KPSF will be capable of producing gusts of at least 40 kt. Outlook... Sunday Night: No Operational Impact. NO SIG WX. Monday: No Operational Impact. NO SIG WX. Monday Night: No Operational Impact. NO SIG WX. Tuesday: No Operational Impact. NO SIG WX. Tuesday Night: No Operational Impact. NO SIG WX. Wednesday: No Operational Impact. NO SIG WX. Wednesday Night: No Operational Impact. NO SIG WX. Thursday: No Operational Impact. NO SIG WX. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...32/Frugis DISCUSSION...32/Frugis AVIATION...Gant
In the hours before
Special weather statement, Sep 6, 1:00 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Albany NY
100 PM EDT Sat Sep 6 2025
NYZ053-054-058>061-061745-
Eastern Columbia NY-Western Rensselaer NY-Eastern Greene NY-
Western Columbia NY-Western Greene NY-Eastern Rensselaer NY-
100 PM EDT Sat Sep 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN COLUMBIA...EASTERN
GREENE AND SOUTHWESTERN RENSSELAER COUNTIES THROUGH 145 PM EDT...
At 100 PM EDT, Doppler radar was tracking a strong thunderstorm near
North-South Lake Campground, or 7 miles northwest of Catskill, moving
northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hudson, Catskill, Chatham, Nassau, New Baltimore, Stephentown,
Coxsackie, New Lebanon, Valatie, Athens, Kinderhook, Lorenz Park,
North-South Lake Campground, Coeymans, Cairo, Ghent, Stockport,
Stuyvesant, Canaan, and East Nassau.
This includes Interstate 87 between exits 21 and 21B.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4236 7341 4216 7397 4218 7400 4216 7401
4217 7404 4229 7414 4247 7380 4246 7378
4247 7378 4262 7349 4246 7337
TIME...MOT...LOC 1700Z 241DEG 37KT 4227 7400
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WASULASpecial weather statement, Sep 6, 1:06 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Albany NY
106 PM EDT Sat Sep 6 2025
NYZ060-061-064>066-061745-
Eastern Dutchess NY-Eastern Columbia NY-Western Columbia NY-
Western Dutchess NY-Eastern Ulster NY-
106 PM EDT Sat Sep 6 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL ULSTER...NORTHERN
DUTCHESS AND SOUTHERN COLUMBIA COUNTIES THROUGH 145 PM EDT...
At 106 PM EDT, Doppler radar was tracking a strong thunderstorm over
Port Ewen, or over Kingston, moving northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kingston, Rhinebeck, Hurley, Copake, Pine Plains, Red Hook, Ancram,
Millerton, Tillson, Port Ewen, Lake Katrine, Staatsburg, High Falls,
Esopus, Rosendale, Marbletown, Bethel, Milan, Hillsdale, and
Taghkanic.
This includes Interstate 87 near exit 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4190 7416 4194 7414 4224 7350 4219 7347
4209 7351 4205 7350 4205 7349 4195 7350
4179 7408
TIME...MOT...LOC 1706Z 241DEG 37KT 4189 7400
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WasulaThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 1:00 PM EDT | Special Weather Statement | ALY | Columbia | 45 min |
| Sep 6, 1:06 PM EDT | Special Weather Statement | ALY | Dutchess | 39 min |
| Sep 6, 1:14 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Ulster | 46 min |
| Sep 6, 1:46 PM EDT | Tornado Warning | ALY | Columbia, Dutchess | 44 min |
| Sep 6, 2:19 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 56 min |
| Sep 6, 2:21 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 54 min |
Nearby
Tornado Warnings in New York, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.